Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 222, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2012, 4:32 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 16, 2012, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
761
WUUS54 KLUB 162132
SVRLUB
TXC219-303-305-445-162215-
/O.NEW.KLUB.SV.W.0222.120616T2132Z-120616T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
NORTHERN LYNN COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN TERRY COUNTY IN NORTHWEST TEXAS.
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
BROWNFIELD TO 13 MILES NORTH OF TAHOKA TO 11 MILES SOUTH OF
SLATON...AND MOVING NORTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE WOODROW...
LUBBOCK...WOLFFORTH...AND RANSOM CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND BLOWING DUST WITH VISIBILITY AS LOW AS A QUARTER OF
A MILE ARE EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3349 10225 3361 10188 3349 10159 3319 10157
3326 10186 3318 10221
TIME...MOT...LOC 2130Z 179DEG 10KT 3326 10215 3336 10186
3329 10164
$$
051 follow-up statement
522
WWUS54 KLUB 162154
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT SAT JUN 16 2012
TXC219-303-305-445-162215-
/O.CON.KLUB.SV.W.0222.000000T0000Z-120616T2215Z/
HOCKLEY TX-LUBBOCK TX-LYNN TX-TERRY TX-
454 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRY...NORTHERN LYNN...SOUTHERN LUBBOCK AND SOUTHEASTERN HOCKLEY
COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF LOCKETVILLE
TO WOODROW TO 5 MILES WEST OF SOUTHLAND...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SLATON...SLIDE...WOODROW...WOLFFORTH...LUBBOCK...MEADOW...AND
ROPESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
WATCH FOR AREAS OF VERY POOR VISIBILITY FROM BLOWING DUST AS WELL AS
LARGE HAIL AND DAMAGING WINDS. IN ADDITION...CONSIDERABLE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3349 10225 3361 10188 3349 10159 3319 10157
3326 10186 3318 10221
TIME...MOT...LOC 2151Z 179DEG 10KT 3332 10215 3342 10186
3335 10164
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:50 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 16, 3:50 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT SAT JUN 16 2012 .SHORT TERM... AN UA LOW WEST OF THE BAJA WILL CONTINUE TO RETROGRADE WEST ACROSS THE EASTERN PACIFIC...WHICH WILL ALLOW THE UA RIDGE CENTERED ACROSS THE SOUTHERN PLAINS TO ALSO COMMENCE SHIFTING WEST TOWARDS NEW MEXICO. THIS SLIGHT BUT NOTABLE SHIFT WILL AID TO WEAKEN THE ALREADY ANEMIC FLOW ALOFT. IT WOULD BE CONCEIVABLE TO THINK THAT AN UA RIDGE OVERHEAD WOULD EQUATE LARGE SCALE SUBSIDENCE...HOWEVER THAT IS NOT THE CASE GIVEN A PLUME OF MID-LEVEL MOISTURE WITHIN THE RIDGE AS INDICATED BY WATER VAPOR IMAGERY...IN ADDITION TO THE CWA BEING ENCOMPASSED BY AN UPSLOPE SFC REGIME. THUS DEWPOINT TRENDS HAVE BEEN SIMILAR TO YESTERDAY AS 13Z DEWPOINTS WERE IN THE 50 AND 60S VERSUS A RECOVERED ATMOSPHERE WITH CURRENT DEWPOINTS GENERALLY IN THE 60S. IT IS INTERESTING TO SEE THAT SOME MESO-SCALE AND SYNOPTIC FEATURES ARE SETUP SIMILARLY TO THAT OF YESTERDAY. FIRST THING OF NOTE IS A SFC TROUGH/DIFFUSED DRYLINE THAT HAS DEVELOPED ACROSS THE WESTERN PANHANDLES AND EASTERN NEW MEXICO...SERVING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO...AND AGITATED CU FIELDS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND NEAR THE TEXAS/NEW MEXICO BORDER. IF THE CU FIELDS NEAR THE BORDER STRENGTHENS WITH TIME...IT WILL HAVE A BETTER CHANCE AFFECTING THE WESTERN SOUTH PLAINS THAN THE STORMS FARTHER EAST ACROSS NEW MEXICO...BECAUSE OF RATHER WEAK FLOW ALOFT. AN OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION HAS MOVED SOUTH ACROSS THE EASTERN SOUTH PLAINS AND HAVE PERMITTED -SHRA/-TSRA TO DEVELOP ACROSS THE SERN ZONES WHERE AGITATED CU FIELDS /THANKS TO HEATING DESTABILIZATION/ HAVE ALREADY DEVELOPED. SECONDLY...LARGE SCALE DIVERGENCE MOVING ACROSS THE UPPER TRANS-PECOS IS PROGGED TO MOVE ACROSS THE TEXAS/NEW MEXICO BORDER BETWEEN 21-00Z. IT IS THEREFORE NO SURPRISE TO SEE THE NAM...ECMWF AND TO A LESSER EXTENT THE GFS...DISPLAY PRECIP DEVELOPING ACROSS THE WESTERN PANHANDLES AND WESTERN SOUTH PLAINS /NEAREST TO THE DRYLINE/ DURING THE SAID PERIOD. FURTHERMORE...THE NAM HINTS AT CONVECTION ACROSS THE SOUTHERN ZONES...WHICH IS OBVIOUSLY HANDLING THE DEVELOPING CONVECTION ACROSS THE SE BETTER THAN THE OTHER MODELS. THE ONE SYNOPTIC FEATURE THAT IS DIFFERENT TODAY IS A COLD FRONT NEARING THE OKLAHOMA PANHANDLE...WITH LATEST RADAR ANALYSIS SHOWING PRECIP ACROSS KANSAS. ALTHOUGH THE FRONT IS EXPECTED TO STALL WELL NORTH OF THE REGION AND FINALLY RETREAT THIS EVENING/TONIGHT /LIKE TYPICAL LATE SPRING/EARLY SUMMER FRONTS DO THIS TIME OF YEAR/...THE STORMS OR OUTFLOW BOUNDARIES FROM THE CONVECTION COULD DRIFT SOUTHWARD TONIGHT DUE TO THE UA RIDGE CONTINUING ITS WESTWARD RETROGRADE THUS INDUCING SLIGHT NORTHERLY FLOW ALOFT. WILL THEREFORE MAINTAIN THE BEST CHANCE POPS ACROSS THE WESTERN ZONES THIS AFTERNOON...WITH CHANCES EXTENDING TO THE SOUTHERN TEXAS PANHANDLE TONIGHT. THE ABILITY FOR STORMS TO BECOME SEVERE EXISTS ONCE AGAIN TODAY. INVERTED-V SOUNDING PROFILES COMBINED WITH PWATS EXCEEDING 1.00 INCH AND SFC-BASED CAPE OF 2.0-3.0 KJ/KG SUGGEST THE PROSPECT FOR SEVERE WIND GUSTS /POSSIBLY ANOTHER HABOOB/ AND MODERATE TO HEAVY RAINFALL GIVEN THE WEAK STEERING FLOW. FURTHERMORE...WEAK 0-6 KM BULK SHEAR IS INDICATIVE OF STORMS POTENTIALLY HAVING DIFFICULTY BECOMING ORGANIZED. HOWEVER...THE SHEAR WAS ALSO WEAK YESTERDAY AND THE END RESULT WAS STILL A SQUALL LINE POSING MORE OF A WIND THREAT THAN A HAIL THREAT. CURRENT THINKING IS THAT ORGANIZED CONVECTION CAN NOT BE TOTALLY RULED OUT THIS EVENING/TONIGHT...WITH HAIL ONCE AGAIN BEING THE LESSER THREAT VERSUS THE WIND. OVERNIGHT...SOME LINGERING PRECIP IS CONCEIVABLE WITH MODEL RUNS POINTING TO THE SOUTHERN AND SOUTHEASTERN ZONES...WHICH IS NOT OUT OF THE QUESTION GIVEN THE FLOW ALOFT. COULD SEE WAKE LOWS DEVELOP AND PRODUCE A LOCALIZED HEAT BURST AS HAS BEEN THE TREND OF DETERIORATING STORMS OF LATE. TOMORROW...THE UA RIDGE WILL BE CENTERED ACROSS WESTERN NEW MEXICO...THUS CONTINUING THE N-NW FLOW REGIME. AMPLE MOISTURE WILL BE IN PLACE ACROSS THE SOUTHERN PLAINS AS SFC WINDS PERSIST FROM THE SE. A BROAD SFC TROUGH NNW OF THE REGION COMBINED WITH LARGE SCALE DIVERGENCE THAT IS PROGGED TO SHIFT SE FROM THE CENTRAL ROCKIES TO ACROSS THE REGION...COULD PROMOTE SLIGHT CHANCES OF PRECIP. FORECAST MODELS KEY IN ON THE SERN ZONES BEING MOST FAVORED LIKELY COINCIDING WITH BEST MOISTURE AXIS. WILL HOWEVER MAINTAIN SLIGHT CHANCE POPS CWA-WIDE...BUT WITH HIGHEST POPS ACROSS THE SE. LITTLE TO NO CIN...STEEP LAPSE RATES AND SFC-BASED CAPE OF 2.0-3.0 KG/KG COULD PROMOTE ANOTHER SHOT OF SEVERE WEATHER. && .LONG TERM... A SLOW PATTERN TRANSITION IS EXPECTED FOR THE COMING WEEK THAT IS EXPECTED TO RESULT IN EVENTUAL DRYING AS AN UPPER LEVEL RIDGE BECOMES MORE ESTABLISHED OVER THE MID-CONTINENT LATER NEXT WEEK. WE WILL REMAIN SOUTH OF THE MAIN AXIS AND TEMPERATURES SHOULD REMAIN FAIRLY MODERATE THOUGH WE HAVE EDGED MAXIMUMS UP JUST SLIGHTLY LATER NEXT WEEK. UNTIL THEN...WE ARE EXPECTING A WEAKNESS IN THE UPPER LEVEL PATTERN TO REMAIN OVER THE SOUTHERN HIGH PLAINS THROUGH AT LEAST TUESDAY WITH SOME DEGREE OF LOW TO MID LEVEL MOISTURE TRAPPED IN THIS SLOT. A HIGH LEVEL SHEAR AXIS CURRENTLY STRETCHED FROM THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS WILL BEND SOUTHWARD A BIT INTO OUR AREA BY LATE SUNDAY AND MONDAY AS AN UPPER TROUGH SWINGS ACROSS THE NORTHERN ROCKIES. MODEL SOLUTIONS REMAIN A BIT DRIER THAN WHAT THE PATTERN MIGHT IMPLY SO WE HAVE RETAINED A SLIGHT CHANCE OF THUNDER FOR AREAS MAINLY ON THE CAPROCK BOTH MONDAY AND TUESDAY. LOW LEVEL MOISTURE DOES APPEAR LESS THOUGH ENOUGH MID LEVEL MOISTURE SHOULD SUPPORT A POSSIBILITY OF A FEW HIGH-BASED THUNDERSTORMS AS BROUGHT UP BY THE PREVIOUS SHIFT. ON WEDNESDAY WE ARE STILL WATCHING A SLOWLY WESTWARD MOVING WAVE CENTERED NEAR THE GULF COAST EDGE A BIT CLOSER TO OUR EASTERN ZONES. THIS SHOULD INCREASE THE LOW LEVEL SOUTHERLY COMPONENT A BIT AND PROBABLY SEND ENOUGH MOISTURE FOR A POSSIBILITY OF MORNING LOW CLOUDS AND AN INCREASE IN AFTERNOON CUMULUS BOTH WEDNESDAY AND THURSDAY. THIS PROBABLY WILL MODERATE TEMPERATURES DOWNWARD A BIT BUT WE ARE RELUCTANT TO ADD ANY THUNDER MENTION JUST YET. BY LATE NEXT WEEK THE UPPER RIDGE DEVELOPING ALONG A WEST TO EAST AXIS TO OUR NORTH SHOULD CLAMP DOWN ON LIFTING AND LEAD TO MORE DRYING AS WE HEAD DEEP INTO THE EXTENDED PERIOD. THIS ALSO SHOULD SUPPORT THE SLOW WARMING HEADING TOWARDS NEXT WEEKEND MENTIONED EARLIER. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 93 63 98 65 / 50 20 20 20 20 TULIA 65 92 66 98 65 / 40 20 20 20 20 PLAINVIEW 67 93 66 98 67 / 30 20 20 10 10 LEVELLAND 66 94 66 100 68 / 30 20 20 20 20 LUBBOCK 67 94 69 99 70 / 30 20 20 10 10 DENVER CITY 66 93 66 99 68 / 20 20 20 20 20 BROWNFIELD 66 95 67 99 69 / 20 20 20 10 10 CHILDRESS 70 96 71 98 70 / 30 20 20 10 10 SPUR 69 95 70 97 70 / 20 20 20 10 10 ASPERMONT 71 97 73 98 73 / 20 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/05
Hazardous weather outlook, Jun 16, 12:01 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1201 PM CDT SAT JUN 16 2012 TXZ021>044-171715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1201 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS LATER THIS AFTERNOON OR THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO QUARTER SIZE. IN ADDITION...A COMPLEX OF THUNDERSTORMS MAY ORGANIZE AND ADVANCE INTO THE SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS TONIGHT. IF THIS OCCURS...THE COMPLEX WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA SUNDAY...MONDAY AND POSSIBLY TUESDAY. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS...BUT WILL LIKELY BE ISOLATED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 16, 12:43 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1243 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST HAPPY 34.74N 101.86W
06/16/2012 E75 MPH SWISHER TX TRAINED SPOTTER
LARGE TREE BRANCHES DOWN...SHINGLES BLOWN OFF
ROOFS...DUMPSTERS BLOWN OVER. TIME ESTIMATED BETWEEN 100
AM AND 200 AM.
&&
EVENT NUMBER LUB1200350
MCQUEENSpecial weather statement, Jun 16, 3:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT SAT JUN 16 2012
TXZ038-044-162115-
KING-STONEWALL-
329 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES...
AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER THE EASTERN AND SOUTHEASTERN KING
COUNTY...MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3327 9999 3337 10019 3339 10022 3368 10012
3362 9999 3342 9999 3341 9998 3328 9998
TIME...MOT...LOC 2028Z 203DEG 3KT 3344 10008Special weather statement, Jun 16, 4:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012
TXZ034-035-040-041-162215-
HOCKLEY-LUBBOCK-LYNN-TERRY-
421 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS
DEVELOPING OVER THE SOUTHERN SOUTH PLAINS AFFECTING PARTS OF
TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST CENTRAL TERRY
COUNTY TO NORTH CENTRAL LYNN COUNTY TO EAST CENTRAL LYNN COUNTY.
THESE WERE MOVING NORTHWEST AT 10 MPH. AT THE CURRENT MOVEMENT...
THESE STORMS WILL APPROACH SOUTHERN PARTS OF LUBBOCK AROUND 515 PM
OR 530 PM.
PENNY SIZE HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE
STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW A MILE AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3345 10232 3350 10197 3347 10168 3319 10156
3325 10186 3316 10215
TIME...MOT...LOC 2118Z 133DEG 10KT 3326 10213 3334 10186
3325 10162
05Special weather statement, Jun 16, 4:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 16 2012
TXZ030-031-037-162200-
DICKENS-FLOYD-MOTLEY-
421 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...FLOYD AND MOTLEY
COUNTIES...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS WESTERN AND SOUTHEASTERN MOTLEY
COUNTY...WERE SLOWLY MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3373 10053 3382 10105 3384 10105 3384 10117
3423 10118 3428 10096 3402 10052
TIME...MOT...LOC 2119Z 290DEG 4KT 3394 10073The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:25 PM CDT | Special Weather Statement | LUB | Bailey, Parmer | 35 min |
| Jun 15, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 43 min |
| Jun 15, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer | 40 min |
| Jun 15, 8:40 PM CDT | Blowing Dust Advisory | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 80 min |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 51 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 61 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hockley, Lubbock, Lynn, Terry | 44 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hale, Swisher | 30 min |
| Jun 15, 10:17 PM CDT | Areal Flood Advisory | LUB | Lubbock | 3 hr |
| Jun 15, 10:40 PM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Lubbock | 35 min |
| Jun 15, 11:12 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 3 more | 64 min |
| Jun 16, 12:44 AM CDT | Special Weather Statement | LUB | Castro | 31 min |
| Jun 16, 1:12 AM CDT | High Wind Warning | LUB | Briscoe, Castro, Swisher | 108 min |
| Jun 16, 2:04 AM CDT | Special Weather Statement | LUB | Bailey, Parmer | 41 min |
| Jun 16, 2:29 AM CDT | Special Weather Statement | LUB | Floyd, Hale | 31 min |
| Jun 16, 2:44 AM CDT | Special Weather Statement | LUB | Lamb | 46 min |
| Jun 16, 3:29 PM CDT | Special Weather Statement | LUB | King | 46 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | LUB | Motley | 39 min |
| Jun 16, 4:38 PM CDT | Special Weather Statement | LUB | King | 37 min |
| Jun 16, 5:00 PM CDT | Special Weather Statement | LUB | Dickens | 45 min |
| Jun 16, 5:17 PM CDT | Special Weather Statement | LUB | Hockley, Lynn, Terry | 43 min |
| Jun 16, 5:19 PM CDT | Special Weather Statement | LUB | King, Stonewall | 41 min |
| Jun 16, 5:40 PM CDT | Special Weather Statement | LUB | Hockley | 35 min |
| Jun 16, 5:47 PM CDT | Special Weather Statement | LUB | Dickens | 43 min |
| Jun 16, 5:58 PM CDT | Areal Flood Advisory | LUB | Lynn | 2 hr |
| Jun 16, 6:31 PM CDT | Special Weather Statement | LUB | Garza, Kent | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.